Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 4, 2014, 2:20 AM MST for Park County, Wyoming. It took effect at Nov 4, 2014, 12:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2014, 2:20 AM MST (09:20 UTC)
- In effect from
- Nov 4, 2014, 12:00 PM MST
- Expired
- Nov 5, 2014, 5:00 AM MST
- In force
- 17 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS75 KRIW 040920 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 220 AM MST TUE NOV 4 2014 ...VERY STRONG WINDS EXPECTED IN THE CODY FOOTHILLS THIS AFTERNOON AND TONIGHT... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH AN APPROACHING JET AND FAVORABLE MOUNTAIN TOP CONDITIONS TO CREATE HIGH WINDS ALONG THE CODY FOOTHILLS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. WYZ003-050000- /O.UPG.KRIW.HW.A.0018.141104T1900Z-141105T1200Z/ /O.NEW.KRIW.HW.W.0022.141104T1900Z-141105T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 220 AM MST TUE NOV 4 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE AT TIMES THROUGH THE OVERNIGHT HOURS. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
3 follow-up statements
895 WWUS75 KRIW 042152 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 252 PM MST TUE NOV 4 2014 ...VERY STRONG WINDS EXPECTED IN THE CODY FOOTHILLS THIS EVENING AND TONIGHT... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH AN APPROACHING JET AND FAVORABLE MOUNTAIN TOP CONDITIONS TO CREATE HIGH WINDS ALONG THE CODY FOOTHILLS THIS EVENING THROUGH THE OVERNIGHT HOURS. WYZ003-051200- /O.CON.KRIW.HW.W.0022.000000T0000Z-141105T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 252 PM MST TUE NOV 4 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE AT TIMES THROUGH THE OVERNIGHT HOURS. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
656 WWUS75 KRIW 050912 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 212 AM MST WED NOV 5 2014 ...VERY STRONG WINDS EXPECTED IN THE CODY FOOTHILLS EARLY THIS MORNING... .STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH AN APPROACHING JET AND FAVORABLE MOUNTAIN TOP CONDITIONS TO CREATE HIGH WINDS ALONG THE CODY FOOTHILLS THROUGH THE OVERNIGHT HOURS. WYZ003-051200- /O.CON.KRIW.HW.W.0022.000000T0000Z-141105T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 212 AM MST WED NOV 5 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AT TIMES THROUGH THE OVERNIGHT HOURS. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS OVERNIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
172 WWUS75 KRIW 051132 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 432 AM MST WED NOV 5 2014 WYZ003-051245- /O.EXP.KRIW.HW.W.0022.000000T0000Z-141105T1200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 432 AM MST WED NOV 5 2014 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... WINDS HAVE WEAKENED ACROSS THE CODY FOOTHILLS...THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5 AM. $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 3, 10:28 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 3, 10:28 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1028 PM MST MON NOV 3 2014 .SHORT TERM...TONIGHT AND TUESDAY (ISSUED AT 309 PM MST) CURRENT SYSTEM WHICH MOVED OVER OUR SERN SECTIONS OVERNIGHT IS PULLING OFF TO THE EAST WITH JUST SOME RESIDUAL STRATOCU FORMING BEHIND THE MORNING CLOUD DECK. BRIEF FLAT RIDGING TONIGHT AND TUESDAY MORNING HEAD OF AHEAD OF AN APPROACHING SHORTWAVE. MOIST ISENTROPIC UPGLIDE MOVES INTO THE WEST AROUND MIDDAY WITH A HIGH POP LOW QPF TYPE EVENT FOR THE NW MTNS. JACKSON VALLEY WILL BE ON THE EDGE TEMPERATURE WISE FOR RAIN SNOW TUESDAY AFTERNOON. WINDS KICK IN AN POTENTIALLY MIX THE VALLEY OUT MAKING IT MORE RAIN OR A MIXTURE BUT STILL A CHANCE IT COULD BE SNOW. THE OTHER MAIN EVENT WILL BE POTENTIAL FOR HIGH WINDS IN THE CODY FOOTHILLS TUESDAY AFTERNOON AND TUESDAY NIGHT. COLLABORATED A HIGH WIND WATCH WITH MY LONG TERM PARTNER WHICH STARTS AT 18Z TUESDAY AND RUNS UNTIL 12Z WEDNESDAY. LCL WRF AND NAM12 ARE SHOWING SEVERAL PERIODS OF A NEAR MTN TOP INVERSION TUESDAY AFTERNOON AND AGAIN TUESDAY NIGHT WITH A POSSIBLE BREAK IN BETWEEN. FROUDE CALCULATIONS LOOK MORE FAVORABLE FOR THE MTNS UNDER 10K FEET WITH THE NUMBER RATHER LOW FOR THE HIGHER ABSAROKA PLATEAU. MODERATE GAP FLOW SIGNATURE ALSO DEVELOPS IN THE +12C AT H7 LEVEL LATE TUESDAY AND INTO TUESDAY NIGHT. RIGHT FRONT QUAD OF 140-150KT JET MOVES OVERHEAD TUESDAY AFTERNOON FOR POTENTIAL UPPER CONVERGENCE AND DOWNWARD MOTION SUPPORT. LCL WRF IS GIVING WIDESPREAD 30-35KT BOUNDARY LAYER WINDS WITH SOME 40KTS NEAR THE HIGHWAY NORTH OF CODY AND 50KTS JUST TO THE WEST. ENOUGH SUPPORT/SIGNATURES TO WARRANT THE WATCH FOR NOW. OTHERWISE...A COLD START AS TEMPERATURES DIP QUICKLY THIS EVENING. SOME AREAS OF WIND WILL TEMPER A FEW AREAS BUT ANY LULLS WILL EVEN ALLOW THOSE AREAS TO DROP QUICKLY AT TIMES. SEASONABLY COOL TUESDAY WITH SOME INVERSIONS IN THE BASINS AND WRN VALLEYS SLOW TO ERODE. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY COLLABORATED TO CONTINUE THE HIGH WIND WATCH ACROSS THE CODY FOOTHILLS THROUGH 12Z WEDNESDAY. WINDS MAY DIMINISH SLIGHTLY BETWEEN 03Z-06Z TUESDAY NIGHT...BUT THEY LOOK TO RESUME NEAR HIGH WIND CRITERIA BY 09Z...HENCE THE CONTINUATION UNTIL 12Z. OTHERWISE...WEAK WAVE...WITH SOMEWHAT MOIST WESTERLY FLOW...WILL CONTINUE LIGHT SNOW ACROSS THE WEST THROUGH TUESDAY NIGHT...INTO WEDNESDAY MORNING. IN ADDITION...A QUICK CLIPPER SYSTEM PUSHING ACROSS EASTERN MT AND WESTERN DAKOTAS...COULD BRING A WEAK BACKDOOR COLD FRONT ACROSS NORTHERN JOHNSON COUNTY...OVERNIGHT TUESDAY NIGHT THROUGH WEDNESDAY MORNING. ADDED IN A SLIGHT CHANCE OF LIGHT RAIN...AND POSSIBLE SOME FLURRIES...WITH THIS FEATURE. BY WEDNESDAY AFTERNOON HIGH PRESSURE WILL PUSH INTO THE REGION...ENDING ANY PRECIPITATION...AND BRING DIMINISHING WINDS. THURSDAY THEN LOOKS TO BE THE WARMEST DAY OF THE WEEK...WITH HIGHS IN THE LOW TO MID 60S FORECASTED...AS HIGH PRESSURE RIDGE BRINGS WARM AND DRY AIR. AS THE RIDGE FLATTENS IN THE AFTERNOON...SOME BREEZY CONDITIONS MAY DEVELOP ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER...THURSDAY AFTERNOON AND EVENING. THE NEXT CHANCE OF PRECIPITATION WILL OCCUR ON FRIDAY AS A CANADIAN COLD FRONT PUSHES FROM NORTH TO SOUTH OUT OF MONTANA...LATE FRIDAY MORNING...THROUGH FRIDAY EVENING. SNOW LEVELS WILL GENERALLY BE ABOVE 7000-7500 FEET DURING THE DAY WITH THIS SYSTEM...SO MOST AREAS EAST OF THE DIVIDE WILL SEE MAINLY RAIN...WITH SOME LIGHT SNOW POSSIBLE ACROSS THE WESTERN MOUNTAINS. RAIN COULD CONTINUE INTO THE EVENING...WITH A FEW FLURRIES POSSIBLE AS PRECIP ENDS FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS WARM AND DRY CONDITIONS ACROSS THE REGION SATURDAY...WITH SOME BREEZY WINDS AGAIN POSSIBLE ACROSS THE WIND CORRIDOR. LONG TERM MODELS START SUNDAY WARM AND DRY...THEN DIVERGE FROM THERE. GFS BUILDS ANOTHER RIDGE AND KEEPS CONDITIONS FAIRLY DRY AND SEASONAL INTO EARLY NEXT WEEK. ECMWRF HAS THIS RIDGE BREAKING DOWN...AND BRINGS A STRONG COLD FRONT ACROSS THE REGION WITH AMPLE COLD AIR. WITH 700 MB TEMPS IN THE NEGATIVE TEENS...THIS ALSO COULD BRING AN AMPLE AMOUNT OF SNOW ACROSS THE REGION. PUT IN SLIGHT POPS FOR NOW...BUT IT IS SOMETHING THAT WILL NEED TO BE MONITORED. && .AVIATION.../06Z ISSUANCE/ WEST OF THE DIVIDE KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL OCCUR OVER SOUTHWEST WY THROUGH 06Z WEDNESDAY. IN NW WY...CLOUDS WILL LOWER AFTER 15Z WITH SNOW SHOWERS DEVELOPING OVER THE MOUNTAINS BY 18Z. THEN SNOW SHOWERS WILL INCREASE OVER NW WY TUESDAY AFTERNOON WITH MVFR CONDITIONS PREVAILING OVER AND NEAR THE MOUNTAINS. THE JACKSON AIRPORT WILL SEE RAIN OR SNOW SHOWERS IN THE VCNTY WITH THE POSSIBILITY OF BRIEF MVFR CONDITIONS AT TIMES. THESE CONDITIONS WILL CONTINUE THROUGH 06Z WED. EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL OCCUR THROUGH 06Z WED. STRONG AND GUSTY WEST WINDS WILL CAUSE POTENTIAL MOUNTAIN WAVE CONDITIONS AROUND THE CODY FOOTHILLS THROUGH TUESDAY EVENING WITH HIGH WINDS POSSIBLE TUESDAY AFTERNOON AROUND THE KCOD TERMINAL SITE. && .FIRE WEATHER... DRY THE REMAINDER OF THE DAY UNTIL A NEW SYSTEM SPREAD SOME LIGHT MOUNTAIN SNOW INTO THE NORTHWEST TUESDAY AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL BLOW AT TIMES...ESPECIALLY IN THE UPPER GREEN...I80 CORRIDOR...NATRONA COUNTY AND CODY FOOTHILLS THROUGH TUESDAY. VERY STRONG WINDS ARE POSSIBLE IN THE CODY FOOTHILLS... ESPECIALLY TUESDAY AFTERNOON AND NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT WYZ003. && SHORT TERM...SKRBAC LONG TERM...ANGLIN AVIATION...AR FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 3, 1:11 PM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 111 PM MST MON NOV 3 2014 WYZ001>020-022>030-041300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 111 PM MST MON NOV 3 2014 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG TO HIGH WINDS ARE POSSIBLE IN THE CODY FOOTHILLS TUESDAY AFTERNOON AND TUESDAY NIGHT. WEST WINDS WILL BE RATHER STRONG AT TIMES TONIGHT AND TUESDAY MORNING BUT THEN THEY MAY INCREASE AND BECOME VERY STRONG TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. CHECK OUT OUR HIGH WIND WATCH STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.